MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20782602
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation of the event: hearing aids are not intended to be put in the mouth nor swallowed.The user guide includes a warning on this, stating that you should never put your hearing aid in your mouth or ingestion.It can be seriously harmful.The user guide also includes a recommendation to immediately seek medical attention, if a hearing aid is swallowed.A swallowed hearing aid can get stuck in the airways or esophagus or end up in the stomach.The clinical evaluation for the device family does evaluate hearing aid ingestion.The clinical evaluation report evaluates that because hearing aids need to be small, there is a risk of a hearing aid (or parts hereof) being swallowed.The user guide also states to seek medical attention in case of hearing aid ingestion.Conclusion in the clinical evaluation report states that the benefit outweighs the low risk.This is an initial report.A final report will be submitted once all other information is collected.
 
Event or Problem Description
Manufacturer ref: sf #(b)(4).It was reported- 'patient swallowed agxr q761 drwc; er requesting internal/external material list of hearing aid, surefit 2 receiver, dome.Hcp called to report a patient of hers had swallowed her hearing aid.The patient was at her assisted living residence where her daughter took her to the emergency room (er) department.The patient's daughter called hcp stating that the er doctors were requesting the materials in our hearing aids/receivers/domes.The patient's hearing aid did have a lithium-ion battery.The hcp said they specifically wanted to know about the metals internally/externally and any metal internal components.Hcp called back patient's daughter to discuss li battery.Patient's daughter shared that they confirmed via x-ray that the hearing aid was "in her stomach/intestines" and that "she is having it removed first thing tomorrow morning ((b)(6) 2022).The hcp stated that does not think that the patient bit into or chewed the hearing aid but that it was fully swallowed.She had limited information about the details of the occurrence.A materials list has been sent to er'.On (b)(6) 2022, it was reported- patient is doing good.She came in today to pick up a loaner hearing aid.The patient was able to successfully pass her hearing aid out and did not need surgery.The device has not been sent back and it was advised that the device should be discarded properly.14dec2022: follow up received: patient has no mental health disease.It was rported - 'she had her hearing aid (she only wears one) inside of her pill container and whenever she went to take her morning medicine she just tossed everything in her mouth and in went her hearing aid.The patient is reported to be doing well.
 
Event or Problem Description
Manufacturer ref: (b)(4).It was reported- 'patient swallowed agxr q761 drwc; er requesting internal/external material list of hearing aid, surefit 2 receiver, dome.Hcp called to report a patient of hers had swallowed her hearing aid.The patient was at her assisted living residence where her daughter took her to the emergency room (er) department.The patient's daughter called hcp stating that the er doctors were requesting the materials in our hearing aids/receivers/domes.The patient's hearing aid did have a lithium-ion battery.The hcp said they specifically wanted to know about the metals internally/externally and any metal internal components.Hcp called back patient's daughter to discuss li battery.Patient's daughter shared that they confirmed via x-ray that the hearing aid was "in her stomach/intestines" and that "she is having it removed first thing tomorrow morning (b)(6) 2022).The hcp stated that does not think that the patient bit into or chewed the hearing aid but that it was fully swallowed.She had limited information about the details of the occurrence.A materials list has been sent to er'.On (b)(6) 2022, it was reported- patient is doing good.She came in today to pick up a loaner hearing aid.The patient was able to successfully pass her hearing aid out and did not need surgery.The device has not been sent back and it was advised that the device should be discarded properly.(b)(6) 2022: follow up received: - patient has no mental health disease.- it was rported - 'she had her hearing aid (she only wears one) inside of her pill container and whenever she went to take her morning medicine she just tossed everything in her mouth and in went her hearing aid.- the patient is reported to be doing well.09jan2023.No further follow up information expected.
 
Additional Manufacturer Narrative
Clinical evaluation of the event: hearing aids are not intended to be put in the mouth nor swallowed.The user guide includes a warning on this, stating that you should never put your hearing aid in your mouth or ingestion.It can be seriously harmful.The user guide also includes a recommendation to immediatly seek medical attention, if a hearing aid is swallowed.A swallowed hearing aid can get stuck in the airways or esophaugs or end up in the stomach.The clinical evaluation for the device family does evaluate hearing aid ingestion.The clinical evaluation report evaluates that because hearing aids need to be small, there is a risk of a hearing aid (or parts hereof) being swallowed.The user guide also states to seek medical attention in case of hearing aid ingestion.Conclusion in the clinical evaluation report states that the benefit outweights the low risk.09 jan 2023: manufacturer's investigation: technical investigation concluded:: device history register review has been completed.No deviation or changes were found during manufacturing of the device.Clinical investigation concluded: hearing aids needs to be small to be worn on/in the ear, and therefore, there's a risk of a hearing aid being swallowed.Hearing aids are not intended to be put in the mouth nor swallowed.The user guide includes a warning on this, stating that you should never put your hearing aid in your mouth or ingestion.It can be seriously harmful.The user guide also includes a recommendation to immediatly seek medical attention, if a hearing aid is swallowed.A swallowed hearing aid can get stuck in the airways or esophaugs or end up in the stomach.The case sounds like an accident, where the end user was not aware of her hearing aid was in her pill container.Medical attention was sought and the end user has now had the hearing aid removed and is healthy with no complaints.The clinical evaluation for the device family does evaluate hearing aid ingestion.The clinical evaluation report evaluates that because hearing aids need to be small, there is a risk of a hearing aid (or parts hereof) being swallowed.At the same time, post market data reflects few cases where hearing aids or parts of hearing aids have been swallowed.The user guide also states to seek medical attention in case of hearing aid ingestion.Conclusion in the clinical evaluation report states that the benefit outweights the low risk.Risk assesment: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Investigation of the actual device was not performed as this event is not considered a device malfunction.The patient had accidentally swallowed the device.Manufacturer's investigation is final.This is final report.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key15994192
Report Number3005650109-2022-00079
Device Sequence Number20355884
Product Code OSM
UDI-Device Identifier05708296099276
UDI-Public05708296099276
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number20782602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date12/16/2022
Supplement Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale